MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW; SCALER, ULTRASONIC
Model Number UI30SD100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a scaling and root planing (srp) procedure, the tip of an instrument broke in a patient's mouth and was swallowed.The patient was referred to the er and it was reported to image dental that the patient was examined and told the tip would pass on its own.

Brand Name
SWIVEL DIRECT FLOW
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
MDR Report Key8719305
Report Number1416605-2019-00012
Device Sequence Number19294009
Product Code ELC
UDI-Device Identifier10889950075620
UDI-Public(01)10889950075620(10)1116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD100
Device Catalogue NumberUI30SD100
Device Lot Number11/16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR